Can low testosterone cause major fatigue?


Q: I stop taking creatine around the middle or end of May. I was very strong benching 400 lbs 6 times which I would think that my testosterone was at least high average if not a little higher than average since I was lifting so much. I havent lifted in about 2 months and before I started feeling fatigued and bad I always lifted weights late in the evening towards night time which would make me think that my testosterone wasnt low then because I was lifting 400 lbs 5 times every night at the start of my work out. I took 2 testosterone test. It was 7.8 total test taken at 1 pm and then 12.0 taken at 8 30 am. All other blood work was normal. My appetite is very low. Some times I go a day or 2 without eating. Could it be that my testosterone was really high while on the creatine and lifting weights and now that Im not, those results are to low which could cause me to feel really bad constantly for 2 months?


A:   Creatine has no known side effect on testosterone level. However, weight training stimulates the body to increase production of testosterone. That is why you were very strong. However, I think you were overdoing it. Doing weight training too frequently or doing too many sets will make cortisol run rampant, and will lower your testosterone level. Low testosterone levels will have symptoms of fatigue, weight gain, low sex drive, etc. You may consider going back to lifting weights again but this time, do it in moderation. I would also suggest for you to avoid creatine. It does build up muscles faster but it can also potentially damage the kidneys. Try having more lean red meats; this too is packed with creatine. I do hope I have answered your question and take care always.

Related Q&A

Q: Hi, I have been tested 3 times over the last 3 years for a workup for fatigue symptoms (including anxiety, fatigue, d...

Q: A 38-year-old female presents with a complaint of fatigue for “almost a year now.” She was motivated to ...

Q: Hello, I am having a host of symptoms that are really beginning to worry me. First, I have gained over sixty pounds i...

Q: I am an Australian working in Fiji and have been feeling unwell with a 5 day flu like virus. This included Hot flushe...

Q: I have been having difficulty swallowing had an egd with dilation and did not help), recurring thrush (not on atb or ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon